Alert archive / Minnesota / River Flood Warnings in 2018
River Flood Warning 31, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 28, 2018, 9:42 PM CDT for Rock County, Minnesota; Minnehaha County, South Dakota. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2018, 9:42 PM CDT (02:42 UTC)
- Expired
- Mar 29, 2018, 9:42 PM CDT
- In force
- 24 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Rock County, MN, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 34 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Split Rock Creek below Jasper (JSPM5).
- Action stage
- 89 ft
- Minor stage
- 91 ft
- Moderate stage
- 94 ft
- Major stage
- 96 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06482540, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
477
WGUS43 KFSD 290242
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
942 PM CDT Wed Mar 28 2018
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Minnesota...South Dakota...
Split Rock Creek Below Jasper
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC133-SDC099-300641-
/O.NEW.KFSD.FL.W.0031.180329T0242Z-000000T0000Z/
/JSPM5.1.ER.180329T0205Z.180329T0215Z.000000T0000Z.NO/
942 PM CDT Wed Mar 28 2018
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Split Rock Creek Below Jasper.
* Until further notice.
* At 09PM Wednesday the stage was 91.04 feet.
* Flood stage is 91.0 feet.
* At stages near 91.0 feet...The lower banks on this stretch of the
creek are overtopped. The low water crossing on 250th Street at the
MN/SD state line is flooded.
&&
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
4372 9654 4381 9649
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
SPLIT ROCK CREEK
JSPM5 91.0 91.04 Wed 9 PM2 follow-up statements
971
WGUS83 KFSD 291437
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
937 AM CDT Thu Mar 29 2018
...The Flood Warning is cancelled for the following rivers in South
Dakota...
James River Near Scotland
Big Sioux River Near Dell Rapids
...The Flood Warning continues for the following rivers in South
Dakota...Iowa...Minnesota...
Big Sioux River At Sioux Falls I-90
Big Sioux River above Hawarden
Big Sioux River At Akron
Split Rock Creek Below Jasper
Rock River At Rock Rapids
Ocheyedan River Near Spencer
Little Sioux River Near Milford
Little Sioux River At Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC099-101-291507-
/O.CAN.KFSD.FL.W.0026.000000T0000Z-180330T1200Z/
/DERS2.1.ER.180324T2320Z.180324T2346Z.000000T0000Z.NO/
937 AM CDT Thu Mar 29 2018
The Flood Warning is cancelled for
The Big Sioux River Near Dell Rapids.
* At 08AM Thursday the stage was 11.5 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will crest below flood stage at 11.9 feet
Friday March 30.
* At stages near 12.0 feet...Agricultural lands along the lower banks
of the river begin to flood.
&&
LAT...LON 4394 9673 4394 9665 4379 9665 4379 9672
4370 9672 4370 9679
$$
SDC099-301836-
/O.EXT.KFSD.FL.W.0017.000000T0000Z-180402T0600Z/
/SFLS2.2.ER.180321T2000Z.180325T0500Z.180401T0600Z.NO/
937 AM CDT Thu Mar 29 2018
The Flood Warning continues for
The Big Sioux River At Sioux Falls I-90.
* until late Sunday night.
* At 09AM Thursday the stage was 13.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Sunday April 01.
* At stages near 14.0 feet...Some farm buildings between Renner and
Sioux Falls are threatened by high water.
&&
LAT...LON 4370 9679 4370 9672 4361 9674 4360 9674
4360 9676 4366 9676
$$
IAC149-167-SDC127-301836-
/O.EXT.KFSD.FL.W.0022.000000T0000Z-180401T0936Z/
/HWDI4.1.ER.180324T1500Z.180330T1200Z.180401T0336Z.UU/
937 AM CDT Thu Mar 29 2018
The Flood Warning continues for
The Big Sioux River above Hawarden.
* until late Saturday night.
* At 08AM Thursday the stage was 21.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will crest near 22.2 feet on Friday March 30.
* At stages near 23.0 feet...South Dakota Highway 46 begins to flood.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
IAC149-SDC127-301836-
/O.EXT.KFSD.FL.W.0033.180329T1428Z-180402T0651Z/
/AKRI4.1.ER.180329T1415Z.180330T1800Z.180401T0651Z.NO/
937 AM CDT Thu Mar 29 2018
...Flood Warning extended until Monday April 02...
The Flood Warning continues for
The Big Sioux River At Akron.
* until late Sunday night.
* At 09AM Thursday the stage was 16.0 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...The river will crest near 17.0 feet on Friday.
* At stages near 17.0 feet...About 6500 acres of farm land are
flooded.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
4273 9669 4277 9667
$$
MNC133-SDC099-301836-
/O.CON.KFSD.FL.W.0031.000000T0000Z-000000T0000Z/
/JSPM5.1.ER.180329T0205Z.180329T0930Z.000000T0000Z.NO/
937 AM CDT Thu Mar 29 2018
The Flood Warning continues for
The Split Rock Creek Below Jasper.
* until further notice.
* At 09AM Thursday the stage was 91.1 feet.
* Flood stage is 91.0 feet.
* Recent activity...The river rose above flood stage on Wednesday
March 28.
* At stages near 91.0 feet...The lower banks on this stretch of the
creek are overtopped. The low water crossing on 250th Street at the
MN/SD state line is flooded.
&&
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
4372 9654 4381 9649
$$
IAC119-301836-
/O.EXT.KFSD.FL.W.0034.000000T0000Z-180331T0000Z/
/RAPI4.1.ER.180329T1037Z.000000T0000Z.180330T0000Z.NO/
937 AM CDT Thu Mar 29 2018
The Flood Warning continues for
The Rock River At Rock Rapids.
* until Friday evening.
* At 09AM Thursday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Recent activity...The river rose above flood stage on Thursday
March 29.
* Forecast...The river is expected to remain near flood stage
through this evening.
* At stages near 13.0 feet...The lower banks on the left side of the
river will begin flooding.
&&
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
4334 9625 4341 9619
$$
IAC041-301836-
/O.EXT.KFSD.FL.W.0035.180329T1428Z-180331T1800Z/
/SPOI4.1.ER.180329T1340Z.180330T0000Z.180330T1800Z.NO/
937 AM CDT Thu Mar 29 2018
...Flood Warning extended until Saturday March 31...
The Flood Warning continues for
The Ocheyedan River Near Spencer.
* from this morning to Saturday afternoon.
* At 08AM Thursday the stage was 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Recent activity...The river rose above flood stage on Thursday
March 29.
* Forecast...The river will rise to 8.2 feet by Thursday March 29.
* At stages near 8.0 feet...Minor flooding of pasture land begins.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
IAC041-059-301836-
/O.CON.KFSD.FL.W.0032.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.180328T2305Z.180329T1315Z.000000T0000Z.NO/
937 AM CDT Thu Mar 29 2018
The Flood Warning continues for
The Little Sioux River Near Milford.
* until further notice.
* At 08AM Thursday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river rose above flood stage on Wednesday
March 28.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-301836-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SPWI4.1.ER.180321T2200Z.180330T0600Z.000000T0000Z.NO/
937 AM CDT Thu Mar 29 2018
The Flood Warning continues for
The Little Sioux River At Spencer.
* until further notice.
* At 08AM Thursday the stage was 11.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Wednesday
March 28.
* Forecast...The river will continue rising to near 11.8 feet by
Friday March 30. Additional rises may be possible thereafter.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-301836-
/O.EXT.KFSD.FL.W.0030.180330T0600Z-000000T0000Z/
/LNNI4.1.ER.180330T0600Z.180401T0000Z.000000T0000Z.NO/
937 AM CDT Thu Mar 29 2018
...Flood Warning extended until further notice...
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* from late tonight until further notice.
* At 09AM Thursday the stage was 17.8 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage by Friday March 30 and continue
to rise to near 18.2 feet by Saturday March 31. additional rises
are possible thereafter.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
SDC067-135-291507-
/O.CAN.KFSD.FL.W.0025.000000T0000Z-180330T0300Z/
/SCOS2.1.ER.180325T0100Z.180327T0845Z.180329T1115Z.NO/
937 AM CDT Thu Mar 29 2018
The Flood Warning is cancelled for
The James River Near Scotland.
* At 08AM Thursday the stage was 12.96 feet.
* Flood stage is 13.0 feet.
* Recent activity...The river fell below flood stage at Thursday
March 29.
* Forecast...The river will continue to fall to 12.1 feet by 7 AM
Friday.
* At stages near 13.0 feet...Significant agricultural flooding
begins.
&&
LAT...LON 4338 9777 4340 9763 4321 9755 4308 9736
4308 9750 4317 9769
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
BIG SIOUX RIVER
DERS2 12.0 11.46 Thu 9 AM 11.9 Fri 7 PM 12.9 Sat Mar 24
SFLS2 12.0 13.50 Thu 9 AM 14.6 Sat Mar 24
HWDI4 19.0 21.44 Thu 8 AM 22.2 Fri 7 AM
AKRI4 16.0 15.98 Thu 9 AM 17.0 Fri 1 PM
SPLIT ROCK CREEK
JSPM5 91.0 91.10 Thu 9 AM 91.3 Thu Mar 29
ROCK RIVER
RAPI4 13.0 12.89 Thu 9 AM 13.2 Thu Mar 29
OCHEYEDAN RIVER
SPOI4 8.0 8.01 Thu 9 AM 8.2 Thu 7 PM
LITTLE SIOUX RIVER
MIFI4 12.0 12.47 Thu 8 AM 13.6 Mon Mar 19
SPWI4 10.0 11.49 Thu 8 AM 11.8 Fri 1 AM
LNNI4 18.0 17.80 Thu 9 AM 18.2 Sat 7 PM
JAMES RIVER
SCOS2 13.0 12.96 Thu 8 AM 13.7 Mon Mar 26
MG921
WGUS83 KFSD 300233
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
933 PM CDT Thu Mar 29 2018
...The Flood Warning is cancelled for the following rivers in
Minnesota...South Dakota...
Split Rock Creek Below Jasper
...The Flood Warning continues for the following rivers in South
Dakota...Iowa...Minnesota...
Big Sioux River Near Brookings
Big Sioux River At Sioux Falls I-90
Big Sioux River above Hawarden
Big Sioux River At Akron
Rock River At Rock Rapids
Ocheyedan River Near Spencer
Little Sioux River Near Milford
Little Sioux River At Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC011-101-310632-
/O.EXT.KFSD.FL.W.0036.180330T0600Z-180401T0000Z/
/BRKS2.1.ER.180330T0600Z.180330T1200Z.180331T0000Z.NO/
933 PM CDT Thu Mar 29 2018
The Flood Warning continues for
The Big Sioux River Near Brookings.
* From late tonight to Saturday evening.
* At 08PM Thursday the stage was 8.8 feet.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...Rise above flood stage tonight and crest near 9.1 feet by
Friday morning. The river will fall below flood stage by Friday evening.
* At stages near 9.0 feet...Significant amounts of pasture and farm
lands begin flooding on the left bank of the river. The road south of
the Brookings water treatment plant is flooded, as is 217th Street
between 468th and 469th Avenues.
&&
LAT...LON 4432 9692 4432 9685 4421 9675 4414 9661
4410 9665 4420 9683
$$
SDC099-310632-
/O.EXT.KFSD.FL.W.0017.000000T0000Z-180402T1500Z/
/SFLS2.2.ER.180321T2000Z.180325T0500Z.180401T1500Z.NO/
933 PM CDT Thu Mar 29 2018
The Flood Warning continues for
The Big Sioux River At Sioux Falls I-90.
* Until Monday morning.
* At 09PM Thursday the stage was 13.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will crest near 13.5 feet early Friday before
beginning to fall. The river will fall below flood stage Sunday April 01.
* At stages near 14.0 feet...Some farm buildings between Renner and
Sioux Falls are threatened by high water.
&&
LAT...LON 4370 9679 4370 9672 4361 9674 4360 9674
4360 9676 4366 9676
$$
IAC149-167-SDC127-310632-
/O.EXT.KFSD.FL.W.0022.000000T0000Z-180402T0000Z/
/HWDI4.1.ER.180324T1500Z.180330T0600Z.180401T1800Z.UU/
933 PM CDT Thu Mar 29 2018
The Flood Warning continues for
The Big Sioux River above Hawarden.
* Until Sunday evening.
* At 08PM Thursday the stage was 22.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will crest near 22.7 feet by Friday March 30.
The river will fall below flood stage Sunday April 01.
* At stages near 23.0 feet...South Dakota Highway 46 begins to flood.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
IAC149-SDC127-310632-
/O.EXT.KFSD.FL.W.0033.000000T0000Z-180402T1800Z/
/AKRI4.1.ER.180329T1430Z.180331T0600Z.180401T1800Z.NO/
933 PM CDT Thu Mar 29 2018
...Flood Warning extended until Monday April 02...
The Flood Warning continues for
The Big Sioux River At Akron.
* Until Monday afternoon.
* At 09PM Thursday the stage was 16.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Recent activity...The river rose above flood stage on Thursday
March 29.
* Forecast...The river will crest near 17.4 feet by Saturday March
31. The river will fall below flood stage Sunday April 01.
* At stages near 17.0 feet...About 6500 acres of farm land are
flooded.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
4273 9669 4277 9667
$$
IAC119-310600-
/O.EXT.KFSD.FL.W.0034.000000T0000Z-180331T0600Z/
/RAPI4.1.ER.180329T1037Z.000000T0000Z.180330T0600Z.NO/
933 PM CDT Thu Mar 29 2018
The Flood Warning continues for
The Rock River At Rock Rapids.
* Until late Friday night.
* At 08PM Thursday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Recent activity...The river rose above flood stage on Thursday
March 29.
* Forecast...The river is expected to remain near flood stage tonight
before beginning to fall Friday March 30.
* At stages near 13.0 feet...The lower banks on the left side of the
river will begin flooding.
&&
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
4334 9625 4341 9619
$$
IAC041-310632-
/O.EXT.KFSD.FL.W.0035.000000T0000Z-180401T0200Z/
/SPOI4.1.ER.180329T1340Z.180330T0600Z.180331T0200Z.NO/
933 PM CDT Thu Mar 29 2018
...Flood Warning extended until Saturday March 31...
The Flood Warning continues for
The Ocheyedan River Near Spencer.
* Until Saturday evening.
* At 08PM Thursday the stage was 8.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will crest near 8.5 feet tonight before
falling below flood stage Friday evening March 30.
* At stages near 8.0 feet...Minor flooding of pasture land begins.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
IAC041-059-310632-
/O.CON.KFSD.FL.W.0032.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.180328T2305Z.180330T0100Z.000000T0000Z.NO/
933 PM CDT Thu Mar 29 2018
The Flood Warning continues for
The Little Sioux River Near Milford.
* until further notice.
* At 08PM Thursday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river rose above flood stage on Wednesday
March 28.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-310632-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SPWI4.1.ER.180321T2200Z.180330T1200Z.000000T0000Z.NO/
933 PM CDT Thu Mar 29 2018
The Flood Warning continues for
The Little Sioux River At Spencer.
* until further notice.
* At 08PM Thursday the stage was 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Wednesday
March 28.
* Forecast...The river will crest near 12.2 feet by Friday morning
March 30 then begin falling.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-310632-
/O.CON.KFSD.FL.W.0030.180330T0600Z-000000T0000Z/
/LNNI4.1.ER.180330T0600Z.180401T0600Z.000000T0000Z.NO/
933 PM CDT Thu Mar 29 2018
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* from late tonight until further notice.
* At 09PM Thursday the stage was 18.0 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to continue to rise and crest
near 18.3 feet by Sunday April 01.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
MNC133-SDC099-300303-
/O.CAN.KFSD.FL.W.0031.000000T0000Z-180330T0233Z/
/JSPM5.1.ER.180329T0205Z.180329T0930Z.180329T1750Z.NO/
933 PM CDT Thu Mar 29 2018
The Flood Warning is cancelled for
The Split Rock Creek Below Jasper.
* At 08PM Thursday the stage was 90.7 feet.
* Flood stage is 91.0 feet.
* Recent activity...The river rose above flood stage on Thursday
March 29.
* At stages near 91.0 feet...The lower banks on this stretch of the
creek are overtopped. The low water crossing on 250th Street at the
MN/SD state line is flooded.
&&
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
4372 9654 4381 9649
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
BIG SIOUX RIVER
BRKS2 9.0 8.83 Thu 9 PM 9.1 Fri 7 AM
SFLS2 12.0 13.32 Thu 9 PM 14.6 Sat Mar 24
HWDI4 19.0 22.63 Thu 8 PM 22.7 Fri 1 AM
AKRI4 16.0 16.59 Thu 9 PM 17.4 Sat 1 AM
ROCK RIVER
RAPI4 13.0 12.99 Thu 8 PM 13.2 Thu Mar 29
OCHEYEDAN RIVER
SPOI4 8.0 8.41 Thu 9 PM 8.5 Fri 1 AM
LITTLE SIOUX RIVER
MIFI4 12.0 12.53 Thu 8 PM 13.3 Tue Mar 20
SPWI4 10.0 11.99 Thu 8 PM 12.2 Fri 7 AM
LNNI4 18.0 17.97 Thu 9 PM 18.3 Sun 1 AM
SPLIT ROCK CREEK
JSPM5 91.0 90.71 Thu 8 PM 91.3 Thu Mar 29What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 28, 6:34 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 28, 6:34 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 634 PM CDT Wed Mar 28 2018 .SHORT TERM...(This evening through Thursday) Issued at 321 PM CDT Wed Mar 28 2018 Cold front will continue to track southeast across northwest Iowa this afternoon, exiting the area over the next few hours. A few lingering sprinkles along the frontal boundary will quickly dissipate this afternoon. Breezy north winds behind the front will slowly decrease this evening, while clouds likewise begin to decrease from the west. Late tonight, mid level moisture increases over western and central SD, while northerly winds become light to the west of the James River. Temperatures will cool fairly rapidly with the skies clearing behind the front, however an increase clouds late will also help prevent readings from tanking too far. Expect lows mainly in the 20s. Upper level trough swings across the northern Plains late tonight into Thursday evening. With a cooler airmass in place and clouds increasing from the west, temperatures will be cooler than today. The good news is that northerly winds will be fairly light. A few light flurries or sprinkles will be possible Thursday morning in south central through east central SD, however dry low levels will largely prevent precipitation from reaching the surface. Highs will be in the mid 30s to mid 40s. .LONG TERM...(Thursday night through Wednesday) Issued at 321 PM CDT Wed Mar 28 2018 Trailing shortwave trough dives across the Upper Midwest Thursday night and Friday. The main impact will be continued cloud cover during this period, especially across the northern and eastern portions of the forecast area. With the main forcing with this system passing well to our northeast and dry low levels, precipitation potential is minimal. A few flurries or a low chance of light snow continues north of I-90 on Thursday night, but am not expecting any accumulations. A more potent trough dives southeast across the northern Plains Friday night into Saturday, bringing a more significant change to the weather pattern. Surface slow deepens over western portions of South Dakota and Nebraska Friday afternoon, and tracks east-northeast along the SD/NE border Friday night. Scattered light rain will develop ahead of an advancing front Friday evening, mainly east of the James River. With the low advancing quickly, expect the light precipitation to shunt eastward and largely end before the cold air arrives behind the boundary in the early morning hours. There may be a brief change to snow, however models showing less precipitation impacts in the forecast area, with the greater threat of accumulating snows to our north. Northerly winds look quite blustery behind the exiting system on Saturday. Skies will begin clearing, however with strong cold air advection, temperatures are likely to remain fairly steady during the day, with highs only in the mid 20s to mid 30s. Although winds diminish by Sunday, temperatures will only moderate a little, leading to a relatively cold Easter holiday. A minor mid level wave could nose into the Missouri and James Valley areas, bringing only minimal chances of flurries or sprinkles in the afternoon as dry low levels once again hamper precipitation potential. Northwest flow pattern continues into the first half of next week, with only some spotty precipitation chances as models try to resolve some weak and disorganized waves tracking through the Plains. Temperatures may continue to moderate some, but overall remain below normals for early April. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 623 PM CDT Wed Mar 28 2018 Models fairly inconsistent on the evolution of the MVFR deck currently over the region. Current thinking is that KHON may break out of the stratus later this evening as the back edge slowly erodes and is currently about a county and a half off to the west. Will carry MVFR conditions at KFSD and KSUX through much of the overnight however and adjust as necessary. Winds will remain out of the north, becoming lighter through the night. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM... LONG TERM... AVIATION...Kalin
Hazardous weather outlook, Mar 28, 7:09 PM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 709 PM CDT Wed Mar 28 2018 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-300015- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 709 PM CDT Wed Mar 28 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A weather disturbance is expected to move through the region Friday night. Rain may transition to snow but any accumulations are currently expected to be minimal. Minor river flooding currently occurring on several local rivers may continue through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:26 AM CDT | River Flood Warning | FSD | Union | 6 days |
| Mar 29, 9:26 AM CDT | River Flood Warning | FSD | Brookings, Moody | 5 days |
Nearby
River Flood Warnings in Minnesota, 2018River Flood Warnings in South Dakota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.